Pennsylvania, 2005Damaging Wind in Pennsylvania, June 11, 2005
June 11, 2005 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 11, 2:07 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 11, 2:07 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT SAT JUN 11 2005
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
SCATTERED THUNDERSTORMS SHOULD STAY MAINLY OVER RIDGES THROUGH THIS
EVENING. WILL KEEP JUST SMALL CHANCE POPS ALL ZONES TONIGHT. WILL
ALSO MENTION POSSIBLE HEAVY RAIN WITH THUNDERSTORMS NEAR THE
MOUNTAIN DUE TO POTENT PRECIPITABLE WATER VALUES JUXTAPOSITIONED WITH
OROGRAPHIC LIFTING MECHANISMS.
CHANCE POPS MENTIONED AGAIN FOR SUNDAY...PRETTY MUCH A REPEAT OF
TODAY.
&&
.LONG TERM (MONDAY THROUGH SATURDAY)...
EXPECT AN INCREASE IN SHOWERS AND THUNDERSTORMS MONDAY AS REMNANTS
OF ARLENE MOVE ACROSS PARTS OF THE UPPER OHIO VALLEY...AS SHOWN BY
BOTH NAM AND GFS MODELS.
AS FOR TUESDAY ON...BOTH GFS AND ECMWF MODELS SHOW A FAIRLY
POTENT SHORT WAVE TROUGH MOVING THROUGH THE UPPER OHIO VALLEY LATE
WEEK...EMBEDDED IN A NORTHWEST UPPER FLOW. SO EXPECT TEMPERATURES
TO GO COOLER THAN NORMAL BY NEXT WEEKEND WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS EACH DAY.
&&
.AVIATION...
EXPECT SCATTERED TO BROKEN CUMULUS AROUND 3000 FEET TO PERSIST UNTIL
SUNSET WITH CIRRUS ABOVE. SCATTERED THUNDERSTORMS SHOULD REMAIN
CONCENTRATED MAINLY OVER THE RIDGES THROUGH THIS EVENING. NO MENTION
OF THUNDER AT TERMINAL LOCATIONS BUT CUMULONIMBI SHOULD BE VISIBLE
FROM LBE DURING REMAINDER OF THIS AFTERNOON. ALSO EXPECT AREAS OF
MVFR VISIBILITY IN HAZE INTO TONIGHT...WITH PATCHY IFR CONDITIONS IN
FOG LATE TONIGHT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 11, 3:53 AM EST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 AM EDT SAT JUN 11 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-111100-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
453 AM EDT SAT JUN 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS ARE LIKELY MAINLY THIS AFTERNOON AND EARLY
EVENING. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...
AS THE MOISTURE FROM THE REMNANTS OF ARLENE MOVES IN ON MONDAY
SHOWERS AND THUNDERSTORMS WILL BE LIKELY. SOME HEAVY DOWNPOURS ARE
POSSIBLE AND THIS MAY REQUIRE THE ISSUANCE OF A FLOOD WATCH. IN
ADDITION THERE WILL BE THE POSSIBILITY OF GUSTY WINDS AND HAIL WITH
THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY.
In the hours before
Local storm report, Jun 11, 3:38 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM FLASH FLOOD UNIONTOWN 39.90N 79.72W
06/11/2005 FAYETTE PA OFFICIAL NWS OBS
NORTH UNION TOWNSHIP. BASEMENT AND ROAD FLOODING.
BRUSHWOOD ROAD CLOSED. SPOTTER REPORTS 2.0 INCHES OF RAIN
IN 1 HOUR.
&&
TPSpecial weather statement, Jun 11, 3:41 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
441 PM EDT SAT JUN 11 2005
PAZ021-023-029>032-WVZ001-002-004-112145-
ALLEGHENY PA-BROOKE WV-FAYETTE PA-GREENE PA-HANCOCK WV-INDIANA
PA-MARSHALL WV-WASHINGTON PA-WESTMORELAND PA-
441 PM EDT SAT JUN 11 2005
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
INDIANA...WESTMORELAND...ALLEGHENY...WASHINGTON...FAYETTE...GREENE...
HANCOCK...BROOKE AND MARSHALL...
AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS SCATTERED OVER MUCH OF SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA PANHANDLE. THE STRONGEST
STORMS WERE OVER FAYETTE AND WESTMORELAND COUNTIES...AS WELL AS
BROOKE AND OHIO COUNTIES IN WEST VIRGINIA. THE THUNDERSTORMS WERE
MOVING NORTH AT 10 TO 15 MPH. ADDITIONAL THUNDERSTORMS MAY QUICKLY
DEVELOP ELSEWHERE ACROSS THE REGION. TORRENTIAL RAINS OF OVER ONE
INCH IN AN HOUR...WIND GUSTS TO 40 MPH AND SMALL HAIL CAN BE
EXPECTED WITH ANY THUNDERSTORMS THIS EVENING.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Thunderstorm Wind, Allegheny
- When
- June 11, 4:30 PM EST
- Where
- Allegheny County, Moon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.500, -80.233
Large tree down on Beaver Grade Rd in Moon Twp.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Wisconsin, June 11, 2005$3.6 million · F1 · 10 events
- Tornadoes and Hail in Texas, June 11, 2005$339,000 · F0 · 47 events
- Flooding in Kansas, June 11 to 14, 2005$600,000 · 2 events
- Tropical Storm in Mississippi, June 11 to 12, 2005$445,000 · 7 events
- Strong Wind in Alabama, June 11 to 12, 2005$104,000 · 21 events
- Storm Surge in Florida, June 11, 2005$120,000 · 5 events
- Flood in Kansas, June 11, 2005$80,000 · 1 event
- Rip Current in Georgia, June 11, 20054 injured · 1 event
- Tornado and Flash Flood in Minnesota, June 11, 2005F1 · 2 events
- Tornado in Minnesota, June 11, 2005F1 · 1 event
- Damaging Winds in Wisconsin, June 11, 200554 kt wind · 23 events
- Tornadoes and Flash Flooding in North Dakota, June 11 to 12, 2005F0 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455572.